3 doctors weighed in:

Involuntary movements an issue? Have invol. Movements only when i try sleeping. Lip puckering/ twitching. Jaw moving. Muscle twitch. Face twitching.

3 doctors weighed in
Dr. Linda Callaghan
Addiction Medicine
1 doctor agrees

In brief: Could be normal.

Involuntary movements may occur during the dreaming phase of sleep.
Some people may have difficulty getting to sleep because they worry a lot and when they finally fall asleep their muscles twitch which can cause them to wake up. It can also happen when you are very tired and yet you may have a hard time to relax and sleep. I wouldn't worry too much about this.

In brief: Could be normal.

Involuntary movements may occur during the dreaming phase of sleep.
Some people may have difficulty getting to sleep because they worry a lot and when they finally fall asleep their muscles twitch which can cause them to wake up. It can also happen when you are very tired and yet you may have a hard time to relax and sleep. I wouldn't worry too much about this.
Thank
1 comment
Dr. Reid Blackwelder
I appreciate Dr Callaghan's additional information as such twitching at night with sleep is indeed common. However, if it continues, or worsens, it is a good idea to get checked out
Dr. Reid Blackwelder
Family Medicine

In brief: Unusual

Several things can cause muscle twitching.
All of them need some attention if this problem is progressive or continues. It is common to have occasional twitching, but especially with so many different muscle groups around the face being involved, it would be good to know exactly what is going on. Blood chemicals, medications, tourette's syndrome, nerve problems are just some causes.

In brief: Unusual

Several things can cause muscle twitching.
All of them need some attention if this problem is progressive or continues. It is common to have occasional twitching, but especially with so many different muscle groups around the face being involved, it would be good to know exactly what is going on. Blood chemicals, medications, tourette's syndrome, nerve problems are just some causes.
Thank
Dr. Laurence Badgley
General Practice

In brief: Unusual

A neurologist is needed for a problem of this complexity.
A side effect of Ritalin (methylphenidate) is always a possibility.

In brief: Unusual

A neurologist is needed for a problem of this complexity.
A side effect of Ritalin (methylphenidate) is always a possibility.
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
34 years in practice
9M people helped
Continue
111,000 doctors available